Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 17, 2016, 12:49 AM EDT for Bartow County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 12:49 AM EDT (04:49 UTC)
- Expired
- Aug 17, 2016, 1:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS82 KFFC 170449
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 AM EDT WED AUG 17 2016
GAZ020-030-031-170515-
PAULDING GA-BARTOW GA-POLK GA-
1249 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAULDING...SOUTHERN
BARTOW AND NORTHEASTERN POLK COUNTIES UNTIL 115 AM EDT...
AT 1249 AM EDT...A STRONG THUNDERSTORM WAS OVER CARTERSVILLE...MOVING
NORTHEAST AT 10 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...DALLAS...ROCKMART...EUHARLEE...EMERSON...KINGSTON...
BRASWELL...TAYLORSVILLE...BURNT HICKORY RIDGE AND STILESBORO.
LAT...LON 3425 8496 3412 8467 3408 8471 3408 8474
3404 8474 3392 8485 3400 8505
TIME...MOT...LOC 0449Z 206DEG 10KT 3403 8492
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 9:38 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 16, 9:38 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 938 PM EDT TUE AUG 16 2016 .UPDATE... Scattered to isolated showers and thunderstorms continue to linger this evening. Do expect activity to linger until midnight...until finally diminishing. There are plenty of mesoscale boundaries and some lingering instability for the storms to work off of. Have extended the pops in time a bit, but otherwise, no major changes were needed. && .PREV DISCUSSION... /Issued 727 PM EDT TUE AUG 16 2016/ PREV DISCUSSION... /Issued 322 PM EDT TUE AUG 16 2016/ SHORT TERM /Tonight through Wednesday Night/... So far this afternoon...storms have been much more prevalent than previous days...especially across the ATL metro and points southward to CSG and MCN where storms have formed early and often. CAPE values in this area have been on the order of 2500 J/KG to as high as 3500 J/KG...more than sufficient for robust updrafts in this environment. In addition...downdraft cape in this region are quite high today with around 1000 joules of energy to work with allowing for 30 to 40 kt wind gusts. Given the early start...could see an early ending as well for at least the ATL metro portion but storms could continue well into the evening across far North GA as they feed on outflows from aforementioned activity. For Wed...some increased deep layer moisture with precipitable water around 1.90 along with increased low level CAPE and slightly cooler mid level temps all point to a continued increase in TSRA activity. Best chances now appear to be across the northern tier but parameters are really suitable enough anywhere to realize good coverage of storms tomorrow afternoon. There still looks to be just enough dry air and with precip loading...could see additional strong storms with isolated severe not out of the question. Deese LONG TERM /Thursday through Tuesday/... Overall extended forecast is on track and have made minimal adjustments aside from Day 7. Although a moist air mass remains over the CWA, the best rain chances will be across the far north, particularly through the weekend and into next week. The previous forecast discussion follows. 31 /Issued 500 AM EDT TUE AUG 16 2016/ Deep moisture returns through the end of the week with increased rain chances through the weekend. The two main atmospheric features are the moisture plume extending north to south across the MS river valley and the Bermuda ridge that stays parked over the region through the end of the week. This ridge is doing a great job of keeping the main axis of moisture north and west of our area through Wed Night...but the ridge weakens as we move through the extended. This ridge eventually allows the deeper moisture to move into our area Thu/Fri and will see increased chances of rain through the weekend. Have continued with increased pops Thu through Sun...especially across North GA. Instabilities are not that significant through the extended so not expecting much in the way of severe weather. PWs do increase significantly so any storm that develops Thu through Mon will have the potential to produce periods of heavy rain. Will need to watch out for the potential for flooding as we get closer to the weekend. Temps will remain a bit warm through the middle of the week then subside a bit by the end of the work week and into the weekend as rain chances increase. 01 AVIATION... 00Z Update... Scattered showers and thunderstorms have mostly diminished around ATL this evening. Kept the mention of sct MVFR clouds in the TAF...and there is some potential for bkn MVFR clouds towards sunrise. Winds will also be a challenge...for direction and speed. Speeds will be very light through the period...with 6kt or less. Winds are progged to go SW overnight...but the light speeds may interfere with winds remaining on the west side until late tomorrow morning. //ATL Confidence...00Z Update... Medium confidence on cigs and winds. High confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 73 94 73 92 / 30 60 50 50 Atlanta 74 91 74 90 / 40 60 60 50 Blairsville 68 86 67 84 / 40 60 60 60 Cartersville 72 92 72 90 / 40 60 50 60 Columbus 75 93 75 93 / 30 50 40 40 Gainesville 73 90 73 89 / 40 60 50 60 Macon 73 94 73 93 / 40 40 40 40 Rome 72 92 72 91 / 30 60 40 60 Peachtree City 72 91 72 91 / 40 50 50 50 Vidalia 73 95 74 95 / 30 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 16, 4:42 PM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT TUE AUG 16 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 442 PM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS A LARGE PORTION OF THE AREA THROUGH LATE EVENING. MOST OF THE ACTIVITY WILL BE FOCUSED ALONG AND WEST OF INTERSTATES 75 AND 85 IN NORTH AND WEST CENTRAL GEORGIA. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE WEDNESDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 16, 7:22 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT TUE AUG 16 2016
GAZ011-019-030-170000-
CHATTOOGA GA-POLK GA-FLOYD GA-
722 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA...
NORTHWESTERN POLK AND SOUTHWESTERN FLOYD COUNTIES UNTIL 800 PM EDT...
AT 721 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF CAVE
SPRING...MOVING NORTH AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CAVE SPRING AND COOSA.
LAT...LON 3435 8540 3429 8519 3406 8523 3407 8542
3433 8547
TIME...MOT...LOC 2321Z 184DEG 4KT 3415 8542Special weather statement, Aug 16, 8:27 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT TUE AUG 16 2016
GAZ002>004-170115-
CATOOSA GA-WHITFIELD GA-WALKER GA-
827 PM EDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WHITFIELD AND EASTERN
WALKER COUNTIES UNTIL 915 PM EDT...
AT 827 PM EDT...A STRONG THUNDERSTORM WAS OVER DALTON...OR OVER
RINGGOLD...MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...VARNELL...TUNNEL HILL...COHUTTA...ROCKY FACE...
BEAUMONT...MILL CREEK...BEAVERDALE...WOOD STATION...RED CLAY S.P. AND
APISON.
LAT...LON 3499 8481 3497 8481 3494 8484 3492 8484
3466 8504 3477 8525 3499 8511
TIME...MOT...LOC 0027Z 215DEG 12KT 3481 8509Special weather statement, Aug 17, 12:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 AM EDT WED AUG 17 2016
GAZ020-030-031-170515-
PAULDING GA-BARTOW GA-POLK GA-
1249 AM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAULDING...SOUTHERN
BARTOW AND NORTHEASTERN POLK COUNTIES UNTIL 115 AM EDT...
AT 1249 AM EDT...A STRONG THUNDERSTORM WAS OVER CARTERSVILLE...MOVING
NORTHEAST AT 10 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...DALLAS...ROCKMART...EUHARLEE...EMERSON...KINGSTON...
BRASWELL...TAYLORSVILLE...BURNT HICKORY RIDGE AND STILESBORO.
LAT...LON 3425 8496 3412 8467 3408 8471 3408 8474
3404 8474 3392 8485 3400 8505
TIME...MOT...LOC 0449Z 206DEG 10KT 3403 8492The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:27 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 48 min |
| Aug 17, 12:57 AM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 17, 1:46 AM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 17, 2:32 AM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Aug 17, 2:56 AM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 17, 3:29 AM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Aug 17, 4:04 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Aug 17, 4:27 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Aug 17, 5:02 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Aug 17, 5:55 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Aug 17, 7:23 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 37 min |
| Aug 17, 7:33 PM EDT | Special Weather Statement | FFC | Oconee | 27 min |
| Aug 17, 7:34 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Aug 17, 7:37 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.